Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Tallahassee, FL

March 28, 2011Calhoun County, Gadsden County, Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 28, 2011, 4:49 PM CDT for Calhoun County, Gadsden County, Liberty County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2011, 4:49 PM CDT (21:49 UTC)
Expired
Mar 28, 2011, 5:30 PM CDT
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Calhoun County, FL, Gadsden County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 4:59 PM CDTHAIL 12 Nw Blountstown, FL
Mar 28, 5:05 PM CDTHAIL 0.75Bristol, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1893 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1893 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WUUS52 KTAE 282149
SVRTAE
FLC013-039-077-282230-
/O.NEW.KTAE.SV.W.0044.110328T2149Z-110328T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GADSDEN COUNTY IN FLORIDA...
  NORTHERN LIBERTY COUNTY IN FLORIDA...
  EAST CENTRAL CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 630 PM EDT/530 PM CDT/

* AT 445 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR BLOUNTSTOWN...OR 45 MILES EAST OF PANAMA CITY
  AIRPORT...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SELMAN...BRISTOL...SWEETWATER...WHITE SPRINGS...ROCK BLUFF...ROY...
  LOWRY...SYCAMORE AND JUNIPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3062 8474 3044 8465 3034 8510 3051 8516
TIME...MOT...LOC 2150Z 252DEG 19KT 3046 8502

$$

42-DVD
2 follow-up statements
339 
WWUS52 KTAE 282203
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT MON MAR 28 2011

FLC013-039-077-282230-
/O.CON.KTAE.SV.W.0044.000000T0000Z-110328T2230Z/
CALHOUN FL-LIBERTY FL-GADSDEN FL-
603 PM EDT MON MAR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR SOUTHWESTERN GADSDEN AND NORTHERN LIBERTY 
COUNTIES IN FLORIDA...AND EAST CENTRAL CALHOUN COUNTY IN THE 
PANHANDLE OF FLORIDA...

AT 559 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL NEAR PINE ISLAND.  THIS 
STORM WAS LOCATED NEAR SWEETWATER...OR 50 MILES EAST OF PANAMA CITY 
AIRPORT...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
SPRINGS...ROCK BLUFF...ROY...LOWRY...SYCAMORE AND JUNIPER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3035 8507 3051 8514 3062 8474 3044 8465
TIME...MOT...LOC 2202Z 252DEG 19KT 3048 8495

$$

42-DVD
349 
WWUS52 KTAE 282216
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT MON MAR 28 2011

FLC013-282227-
/O.CAN.KTAE.SV.W.0044.000000T0000Z-110328T2230Z/
CALHOUN FL-
516 PM CDT MON MAR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA IS CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3037 8504 3039 8501 3041 8503 3041 8501
      3042 8503 3044 8498 3045 8500 3046 8499
      3048 8500 3056 8498 3062 8474 3044 8465
      3036 8503
TIME...MOT...LOC 2217Z 252DEG 19KT 3052 8487

$$

FLC039-077-282230-
/O.CON.KTAE.SV.W.0044.000000T0000Z-110328T2230Z/
LIBERTY FL-GADSDEN FL-
616 PM EDT MON MAR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN GADSDEN AND NORTHERN LIBERTY COUNTIES...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ROCK BLUFF...OR 55 MILES EAST OF
PANAMA CITY AIRPORT...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOWRY...SYCAMORE AND JUNIPER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3037 8504 3039 8501 3041 8503 3041 8501
      3042 8503 3044 8498 3045 8500 3046 8499
      3048 8500 3056 8498 3062 8474 3044 8465
      3036 8503
TIME...MOT...LOC 2217Z 252DEG 19KT 3052 8487

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:45 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 28, 2:45 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT MON MAR 28 2011

.SYNOPSIS...
THE 16 UTC REGIONAL SURFACE ANALYSIS SHOWED A WEAK FRONTAL LOW
OVER THE FL PANHANDLE...WITH A COLD FRONT EXTENDING FROM THIS WAVE
TO THE TX COAST...AND A QUASI-STATIONARY FRONT FROM MARIANNA FL
THROUGH AMELIA ISLAND FL. LOCAL RADARS SHOWED ISOLATED TO
SCATTERED THUNDERSTORMS ALONG AND SOUTHEAST OF THIS FRONT. VAPOR
IMAGERY AND UPPER AIR DATA APPEARED TO SHOW THAT THE SUBTLE SHORT
WAVE THAT WAS OVER THE SOUTHEAST U.S. EARLY THIS MORNING HAD MOVED
EAST OFF THE U.S. COAST. THE LARGE SCALE 500 MB FLOW OVER THE
CONUS CONTINUED TO BE FAST AND ZONAL...WITH MORE SUBTLE SHORT
WAVES PERHAPS LURKING UPSTREAM.

&&

.SHORT TERM...
(TONIGHT THROUGH THURSDAY) THE NWP GUIDANCE PUSHES THE COLD FRONT
THROUGH OUR FORECAST AREA TONIGHT...THEN STALLS THE FRONT TO OUR
SOUTH ON TUESDAY. DRIER AIR ALOFT WILL LIKELY SUPPRESS SHOWER AND
THUNDERSTORM ACTIVITY TUESDAY...BUT NOT COMPLETELY AS BOUNDARY LAYER
MOISTURE WILL CONTINUE TO BE RATHER HIGH AND THERE MAY BE SOME
WEAK Q-G FORCING. ONE FORECAST CHALLENGE FOR TUESDAY IS THE HIGH
TEMPERATURE FORECAST...AS THE MODELS DISAGREE GREATLY ON HOW
INTENSE THE COLD AIR WILL BE THIS FAR SOUTH. IT IS UNCLEAR WHETHER
OR NOT THERE WILL BE ENOUGH BREAKS IN THE CLOUDS TO ALLOW
SIGNIFICANT HEATING. IN SHORT...HIGHS COULD REACH THE MID 70S OR
MID 50S IN SOUTH GA...SO WE TOOK AN AVERAGE OF THE VARIOUS
GUIDANCE IN HOPES OF NOT BUSTING TOO BADLY.

RAIN CHANCES WILL INCREASE TUESDAY NIGHT AND WEDNESDAY AS THE
FRONT TO OUR SOUTH LIFTS NORTH AS A WARM FRONT AND A COLD FRONT
APPROACHES FROM THE WEST. ALL THE GUIDANCE SHOWS THIS FRONT BEING
SLOW AND ACTIVE AS IT MOVES THROUGH OUR AREA THURSDAY AS A SERIES
OF LOW PRESSURE WAVES PROPAGATE NORTHEASTWARD ALONG IT. THIS WILL
LIKELY GIVE OUR AREA SOME MUCH NEEDED RAIN WEDNESDAY AND THURSDAY.
OUR PROJECTED STORM TOTAL QPF FOR WEDNESDAY AND THURSDAY IS ABOUT
2 INCHES ACROSS MUCH OF THE REGION. UNFORTUNATELY THERE MAY BE A
CHANCE FOR SEVERE STORMS WEDNESDAY...AS OUR FORECAST AREA WILL BE
IN THE WARM SECTOR (AFTER THE WARM FRONT LIFTS TO THE NORTH).
THERE MAY BE SUFFICIENT COMBINATION OF 0-6KM VERTICAL WIND
SHEAR...CAPE...DEEP LAYER MOISTURE...AND FORCING FOR AT LEAST SOME
STORM ORGANIZATION...INCLUDING ROTATING UPDRAFTS.

.LONG TERM...
(THURSDAY THROUGH NEXT MONDAY) AFTER SEVERAL MODEL CYCLES WHERE
THE GFS AND ECMWF WERE IN COMPLETE DISAGREEMENT AFTER THE FINAL
LOW PRESSURE SYSTEM TO SIGNIFICANTLY IMPACT OUR CWA DURING A
WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME...IT IS FINALLY
ENCOURAGING TO SEE THE MODEL SOLUTIONS IN MUCH BETTER AGREEMENT.
ALTHOUGH THE GFS IS STILL HANGING ON TO ONE FINAL WAVE IN THE NE
GULF OF MEXICO A BIT LONGER THAN THE EURO...IT'S STRONG CUTOFF
UPPER LOW SOLUTION IN THE CENTRAL GULF OF MEXICO FROM LAST NIGHT'S
RUN (WHICH WOULD HAVE BEEN A 3 TO 5 STANDARD DEVIATION ANOMALY FOR
THIS TIME OF YEAR) HAS FINALLY BEEN PURGED. THEREFORE...WE SHOULD
FINALLY GET BACK TO MORE TYPICAL SUNNY AND DRY SPRINGTIME
CONDITIONS ACROSS THE CWA FROM FRIDAY THROUGH MONDAY WITH A
GRADUAL WARMING TREND AS UPPER LEVEL TROUGHING LATE IN THE WEEK IS
GRADUALLY REPLACED BY ZONAL FLOW THEN WEAK RIDGING BY THE END OF
THE PERIOD. THE 12 UTC ECMWF IS SHOWING A POTENTIAL WEAK UPPER
LEVEL DISTURBANCE DEVELOPING JUST TO OUR SOUTH BY THE END OF THE
PERIOD...BUT SINCE THIS SYSTEM HAS NOT BEEN PART OF EARLIER
RUNS...WILL DISCARD IT'S POTENTIAL POPS FOR MONDAY UNLESS A
STRONGER SIGNAL SHOWS UP IN THE NEW 00 UTC RUN.

&&

.AVIATION...
FRONTAL BOUNDARY REMAINS LAID OUT ACROSS THE REGION THIS AFTERNOON.
VARYING CIG RESTRICTIONS NOW BEING REPORTED WITH KECP...AND KTLH
WITH MVFR CIGS AND THE REMAINING TERMINALS STILL REPORTING IFR. MAIN
AREA OF DEVELOPING SHOWERS/STORMS IS SOUTH OF KTLH AND KVLD...HOWEVER
A BRIEF SHOWER WILL STILL BE POSSIBLE AT THESE TERMINALS THROUGH
THE EARLY EVENING. STILL APPEARS THAT WE HAVE A SETUP FOR ANOTHER
LOW CIG EVENT (IFR/LIFR) AFTER MIDNIGHT TONIGHT INTO TUESDAY
MORNING AT ALL TERMINALS.

&&

.MARINE...
A COLD FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE COASTAL WATERS
TONIGHT...THEN STALL SOUTH OF OUR AREA TUESDAY. A COLD
FRONT...ALONG WITH MULTIPLE WAVES OF LOW PRESSURE...WILL MOVE
SLOWLY EAST ACROSS THE MARINE AREA WEDNESDAY AND THURSDAY. WINDS
WILL PICK UP OUT OF THE EAST AROUND 15 KT TONIGHT.

&&

.FIRE WEATHER...
ABUNDANT LOW LEVEL MOISTURE WILL PREVENT CRITICAL FIRE WEATHER
CONDITIONS OVER THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   54  72  60  78  63 /  20  20  20  70  60
PANAMA CITY   59  69  63  73  64 /  10  20  40  60  60
DOTHAN        50  68  59  75  62 /   0  10  40  70  50
ALBANY        46  65  57  75  60 /   0  20  40  70  50
VALDOSTA      52  72  60  78  63 /  20  20  20  70  60
CROSS CITY    58  76  62  79  65 /  20  20  20  60  50
APALACHICOLA  62  71  65  76  67 /  20  20  30  60  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

REST OF DISCUSSION...FOURNIER
LONG TERM...GOULD
AVIATION/FIRE WX...MROCZKA
Hazardous weather outlook, Mar 28, 5:04 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 AM EDT MON MAR 28 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
604 AM EDT MON MAR 28 2011 /504 AM CDT MON MAR 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF FOG..SOME LOCALLY DENSE IS POSSIBLE EARLY. OTHERWISE...A
COLD FRONT WILL SAG SOUTH ACROSS THE FLORIDA COUNTIES TODAY.
AIDED BY PASSING UPPER LEVEL IMPULSES...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING TAPERING OFF
DURING THE AFTERNOON FROM NORTHWEST TO SOUTHEAST. ANY STORMS THAT
FORM HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN CONCERN. AN ISOLATED TORNADO REMAINS POSSIBLE.
THE FOCUS OF THESE STORMS WILL BE ACROSS THE EASTERN BIG BEND AND
THE ADJACENT WATERS THIS MORNING. THIS FRONT WILL REACH THE GULF
WATERS TONIGHT WITH THE THREAT OF RAIN ENDING ACROSS ALL BUT THE
COASTAL COUNTIES AND GULF WATERS.

THIS RAIN WILL PERHAPS HERALD THE BEST CHANCE FOR SOME DROUGHT
RELIEF ACROSS THE FLORIDA BIG BEND AND PANHANDLE AND SOUTHERN
SECTIONS OF SOUTH CENTRAL GEORGIA...WHERE ONGOING WILDFIRES HAVE
BECOME HAZARDOUS DUE TO THE ONGOING DROUGHT AND VERY WARM AND DRY
WEATHER SINCE THE IDES OF MARCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AFTER A BRIEF RESPITE ON TUESDAY...THE NEXT WEATHER SYSTEM WILL
APPROACH THE LOCAL AREA BY WEDNESDAY BRINGING A GOOD CHANCE OF RAIN
EVERYWHERE WEDNESDAY AND THURSDAY. RAIN WILL DECREASE AGAIN FRIDAY
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. IT IS UNLIKELY THAT
AMATEUR RADIO SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE
ASKED TO MONITOR THE SITUATION CLOSELY FOR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Mar 28, 12:58 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             3 NE NAPIER FIELD       31.35N 85.42W
03/27/2011  E1.00 INCH       DALE               AL   TRAINED SPOTTER

&&

DONAL.HARRIGAN
Local storm report, Mar 28, 12:59 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             CAIRNS AAF              31.28N 85.71W
03/27/2011  E1.00 INCH       DALE               AL   ASOS

&&

DONAL.HARRIGAN
Local storm report, Mar 28, 1:00 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             3 NE NAPIER FIELD       31.35N 85.42W
03/27/2011  E1.00 INCH       DALE               AL   TRAINED SPOTTER

0238 PM     HAIL             GEORGETOWN              31.88N 85.11W
03/27/2011  E1.75 INCH       QUITMAN            GA   EMERGENCY MNGR

0250 PM     TSTM WND DMG     PINCKARD                31.31N 85.55W
03/27/2011                   DALE               AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN PINCKARD. TREE ON POWERLINE IN
            NEWTON.

0300 PM     HAIL             KINSEY                  31.30N 85.34W
03/27/2011  E1.75 INCH       HOUSTON            AL   EMERGENCY MNGR

0306 PM     HAIL             WEBB                    31.26N 85.27W
03/27/2011  E1.00 INCH       HOUSTON            AL   EMERGENCY MNGR

0306 PM     TSTM WND DMG     2 SW GRIMES             31.28N 85.47W
03/27/2011                   HOUSTON            AL   EMERGENCY MNGR

            POWER POLES DOWN ACROSS ROADWAYS.

0306 PM     TSTM WND DMG     WEBB                    31.26N 85.27W
03/27/2011                   HOUSTON            AL   EMERGENCY MNGR

            PORCH OF A HOUSE COMPLETELY COLLAPSED AS WELL AS A
            COLLAPSED BARN.

0325 PM     TSTM WND DMG     8 S BLAKELY             31.26N 84.94W
03/27/2011                   EARLY              GA   LAW ENFORCEMENT

            FEW TREES DOWN

0353 PM     HAIL             NAYLOR                  30.91N 83.08W
03/27/2011  E1.75 INCH       LOWNDES            GA   PUBLIC

0409 PM     HAIL             ENTERPRISE              31.31N 85.85W
03/27/2011  E1.00 INCH       COFFEE             AL   PUBLIC

0410 PM     HAIL             ENTERPRISE              31.31N 85.85W
03/27/2011  E0.75 INCH       COFFEE             AL   PUBLIC

            MULTIPLE REPORTS OF DIME TO PENNY SIZE HAIL.

0415 PM     HAIL             HOGGARD MILL            31.21N 84.47W
03/27/2011  E1.75 INCH       BAKER              GA   LAW ENFORCEMENT

0430 PM     HAIL             CAIRNS AAF              31.28N 85.71W
03/27/2011  E1.00 INCH       DALE               AL   ASOS

0433 PM     HAIL             WICKSBURG               31.21N 85.62W
03/27/2011  E0.50 INCH       HOUSTON            AL   PUBLIC

0437 PM     HAIL             WICKSBURG               31.21N 85.62W
03/27/2011  E1.75 INCH       HOUSTON            AL   PUBLIC

0456 PM     HAIL             DOTHAN                  31.22N 85.39W
03/27/2011  E1.75 INCH       HOUSTON            AL   EMERGENCY MNGR

0500 PM     HAIL             DOTHAN                  31.22N 85.39W
03/27/2011  E1.75 INCH       HOUSTON            AL   PUBLIC

0505 PM     HAIL             PINEY GROVE             31.17N 86.05W
03/27/2011  E1.75 INCH       GENEVA             AL   PUBLIC

0510 PM     HAIL             PINEY GROVE             31.17N 86.05W
03/27/2011  E2.75 INCH       GENEVA             AL   LAW ENFORCEMENT

0540 PM     HAIL             JAKIN                   31.09N 84.98W
03/27/2011  E1.25 INCH       EARLY              GA   PUBLIC

0600 PM     HAIL             1 S ELDORENDO           31.03N 84.65W
03/27/2011  E0.88 INCH       DECATUR            GA   AMATEUR RADIO

0601 PM     HAIL             1 SW ELDORENDO          31.03N 84.66W
03/27/2011  E1.00 INCH       DECATUR            GA   AMATEUR RADIO

0622 PM     TSTM WND DMG     7 NE BAINBRIDGE         30.98N 84.49W
03/27/2011                   DECATUR            GA   TRAINED SPOTTER

            NUMEROUS TREES DOWN

0640 PM     HAIL             CAIRO                   30.88N 84.21W
03/27/2011  E1.00 INCH       GRADY              GA   TRAINED SPOTTER

0647 PM     HAIL             CAIRO                   30.88N 84.21W
03/27/2011  E1.75 INCH       GRADY              GA   AMATEUR RADIO

0710 PM     HAIL             THOMASVILLE             30.84N 83.98W
03/27/2011  E1.00 INCH       THOMAS             GA   EMERGENCY MNGR

0715 PM     HAIL             THOMASVILLE             30.84N 83.98W
03/27/2011  E1.00 INCH       THOMAS             GA   EMERGENCY MNGR

0715 PM     HAIL             4 S HAHIRA              30.93N 83.37W
03/27/2011  E1.00 INCH       LOWNDES            GA   PUBLIC

            QUARTER SIZE HAIL AND WINDS ESTIMATED BETWEEN 40 AND 50
            MPH.

0719 PM     HAIL             MOODY AFB               30.98N 83.19W
03/27/2011  E1.00 INCH       LOWNDES            GA   OTHER FEDERAL

0723 PM     HAIL             3 N VALDOSTA            30.89N 83.28W
03/27/2011  E1.00 INCH       LOWNDES            GA   PUBLIC

            QUARTER SIZE + HAIL REPORTED

&&

DONAL.HARRIGAN
Local storm report, Mar 28, 1:00 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             OZARK                   31.45N 85.65W
03/27/2011  E1.00 INCH       DALE               AL   LAW ENFORCEMENT

0153 PM     HAIL             3 NW CAIRO              30.91N 84.24W
03/27/2011  E1.75 INCH       GRADY              GA   PUBLIC

0226 PM     HAIL             3 NE NAPIER FIELD       31.35N 85.42W
03/27/2011  E1.00 INCH       DALE               AL   TRAINED SPOTTER

0238 PM     HAIL             GEORGETOWN              31.88N 85.11W
03/27/2011  E1.75 INCH       QUITMAN            GA   EMERGENCY MNGR

0250 PM     TSTM WND DMG     PINCKARD                31.31N 85.55W
03/27/2011                   DALE               AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN PINCKARD. TREE ON POWERLINE IN
            NEWTON.

0300 PM     HAIL             KINSEY                  31.30N 85.34W
03/27/2011  E1.75 INCH       HOUSTON            AL   EMERGENCY MNGR

0306 PM     HAIL             WEBB                    31.26N 85.27W
03/27/2011  E1.00 INCH       HOUSTON            AL   EMERGENCY MNGR

0306 PM     TSTM WND DMG     2 SW GRIMES             31.28N 85.47W
03/27/2011                   HOUSTON            AL   EMERGENCY MNGR

            POWER POLES DOWN ACROSS ROADWAYS.

0306 PM     TSTM WND DMG     WEBB                    31.26N 85.27W
03/27/2011                   HOUSTON            AL   EMERGENCY MNGR

            PORCH OF A HOUSE COMPLETELY COLLAPSED AS WELL AS A
            COLLAPSED BARN.

0325 PM     TSTM WND DMG     8 S BLAKELY             31.26N 84.94W
03/27/2011                   EARLY              GA   LAW ENFORCEMENT

            FEW TREES DOWN

0353 PM     HAIL             NAYLOR                  30.91N 83.08W
03/27/2011  E1.75 INCH       LOWNDES            GA   PUBLIC

0409 PM     HAIL             ENTERPRISE              31.31N 85.85W
03/27/2011  E1.00 INCH       COFFEE             AL   PUBLIC

0410 PM     HAIL             ENTERPRISE              31.31N 85.85W
03/27/2011  E0.75 INCH       COFFEE             AL   PUBLIC

            MULTIPLE REPORTS OF DIME TO PENNY SIZE HAIL.

0415 PM     HAIL             HOGGARD MILL            31.21N 84.47W
03/27/2011  E1.75 INCH       BAKER              GA   LAW ENFORCEMENT

0430 PM     HAIL             CAIRNS AAF              31.28N 85.71W
03/27/2011  E1.00 INCH       DALE               AL   ASOS

0433 PM     HAIL             WICKSBURG               31.21N 85.62W
03/27/2011  E0.50 INCH       HOUSTON            AL   PUBLIC

0437 PM     HAIL             WICKSBURG               31.21N 85.62W
03/27/2011  E1.75 INCH       HOUSTON            AL   PUBLIC

0456 PM     HAIL             DOTHAN                  31.22N 85.39W
03/27/2011  E1.75 INCH       HOUSTON            AL   EMERGENCY MNGR

0500 PM     HAIL             DOTHAN                  31.22N 85.39W
03/27/2011  E1.75 INCH       HOUSTON            AL   PUBLIC

0505 PM     HAIL             PINEY GROVE             31.17N 86.05W
03/27/2011  E1.75 INCH       GENEVA             AL   PUBLIC

0510 PM     HAIL             PINEY GROVE             31.17N 86.05W
03/27/2011  E2.75 INCH       GENEVA             AL   LAW ENFORCEMENT

0540 PM     HAIL             JAKIN                   31.09N 84.98W
03/27/2011  E1.25 INCH       EARLY              GA   PUBLIC

0600 PM     HAIL             1 S ELDORENDO           31.03N 84.65W
03/27/2011  E0.88 INCH       DECATUR            GA   AMATEUR RADIO

0601 PM     HAIL             1 SW ELDORENDO          31.03N 84.66W
03/27/2011  E1.00 INCH       DECATUR            GA   AMATEUR RADIO

0622 PM     TSTM WND DMG     7 NE BAINBRIDGE         30.98N 84.49W
03/27/2011                   DECATUR            GA   TRAINED SPOTTER

            NUMEROUS TREES DOWN

0640 PM     HAIL             CAIRO                   30.88N 84.21W
03/27/2011  E1.00 INCH       GRADY              GA   TRAINED SPOTTER

0647 PM     HAIL             CAIRO                   30.88N 84.21W
03/27/2011  E1.75 INCH       GRADY              GA   AMATEUR RADIO

0710 PM     HAIL             THOMASVILLE             30.84N 83.98W
03/27/2011  E1.00 INCH       THOMAS             GA   EMERGENCY MNGR

0715 PM     HAIL             THOMASVILLE             30.84N 83.98W
03/27/2011  E1.00 INCH       THOMAS             GA   EMERGENCY MNGR

0715 PM     HAIL             4 S HAHIRA              30.93N 83.37W
03/27/2011  E1.00 INCH       LOWNDES            GA   PUBLIC

            QUARTER SIZE HAIL AND WINDS ESTIMATED BETWEEN 40 AND 50
            MPH.

0719 PM     HAIL             MOODY AFB               30.98N 83.19W
03/27/2011  E1.00 INCH       LOWNDES            GA   OTHER FEDERAL

0723 PM     HAIL             3 N VALDOSTA            30.89N 83.28W
03/27/2011  E1.00 INCH       LOWNDES            GA   PUBLIC

            QUARTER SIZE + HAIL REPORTED

&&

DONAL.HARRIGAN
Special weather statement, Mar 28, 4:47 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT MON MAR 28 2011

FLZ013-026-282230-
CALHOUN-LIBERTY-
547 PM EDT MON MAR 28 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN AND
LIBERTY COUNTIES...

* UNTIL 630 PM EDT/530 PM CDT/

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLOUNTSTOWN...OR NEAR KENNYS MILL...MOVING
EAST AT 20 MPH.

PEA TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LAT...LON 3032 8514 3049 8521 3060 8489 3053 8488
      3053 8482 3052 8481 3052 8479 3047 8478
      3046 8472 3042 8471 3042 8468
TIME...MOT...LOC 2147Z 252DEG 19KT 3043 8507

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:25 AM CDTSpecial Marine WarningTAE80 min
Mar 28, 1:32 AM CDTTornado WarningTAEDixie28 min
Mar 28, 2:41 AM CDTSevere Thunderstorm WarningTAETaylor49 min
Mar 28, 3:39 AM CDTDense Fog AdvisoryTAECalhoun, Gadsden, Jackson, Leon, Wakulla, Washington4 hr
Mar 28, 4:47 PM CDTSpecial Weather StatementTAELiberty43 min
Mar 28, 5:26 PM CDTSevere Thunderstorm WarningTAEGadsden28 min
Mar 28, 6:02 PM CDTSpecial Weather StatementTAEFranklin28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.